I have just accepted the fact I am Bi-Polar and am seeking treatment. My doctor is suggesting Lamictal. Could anyone share information about their experiences with this medication? Also I have ADHD and have been taking Ritalin (currently 30 milligrams but want me to be on 80 milligrams) for the past few years. Any information would be helpful. Thanks.
The link below has reviews made by people who are using or have used Lamictal for Bipolar Disorder.
Hope you find it useful.
i am taking lamictal, ive been taking it now a couple months. i am bi-polar, i take zyprexa 5mg. i had horrible mood swings with just the zyprexa alone. lamictal has helped me tremendously. i started at 25 mg and tapered up to 200 mg. i honestly am thankful for this med. my children noticed the difference and i felt a big difference. give it a try if mood swings are your issue used with another medication i believe it works. hope this helped you out.
Wow, that's very unusual for a doctor to diagnose a patient as A.D.H.D and Bi-polar considering the medication would interact with one another... I've spoke with my phyciatrist because I was diagnosed bi-polar when I was 15, and took every pshyc med you can name, and not one of them did a god damn thing for me but give me weird negative side effects. Many, many people are misdiagnosed at bi-polar, and doctors will label you with that within the first 3 minutes of telling them your problems. Bi-Polar illness is a money maker for doctors, manufactors that make the anti-phsycotic an mood stabilerz to treat the disease and too be honest, most people who have been diagnosed bi-polar is a false diagnosee due to the doctor just labeling it to you so he can have his regular visits and make his money trying to treat a disease you don't even have. Millions of millions of dollars is waisted on a misdiagnoses of Bi-polar. They say 1 in every 25 people actually have bi-polar...
in America it's like 23 out of 25 have bi-polar due to just another way people are making money an it's not right. I took a T.O.G.A test for A.D.H.D and found out I have a severe case of it, an i'm not the slightest bit bi-polar is what my doc found out. I actually believe it's clinically impossible to have both, considering bi-polar is dealing with mood changes and depression, and it's been proven that a person who really has bi-polar uses both sides of their brain. The average person uses the left side only, but a bi-polar person can't help but use both sides and that's why their moods and thoughts are so messed up. A.D.H.D, it's barely possibly to use the one side of your brain, yet alone use both side and deal with the moods and thoughts when you can barely process anything in or out of your brain with A.D.H.D. I'd ask different doctors the possibilities of having both diagnoses...
First of all I would like to congratulate you for accepting your condition, it makes life a lot less complex, although there is no cure for bipolar disorder, with the proper treatment you can lead a full productive life.
I am bipolar too, and take lamictal (lamotrigine). This medication is a mood stabilizer used in the treatrment for bipolar disorder.
I am 42 and have been on it for many years, it has been very helpful along with the other medications I take as I also suffer fro OCD, PTSD, anxiety and panic attacks.-
Bare in mind that we all react to medications in a different way, our organisms are unique, so keep a close eye on the possible side effects.
I have never experienced any, but there are 2 of the most common side effects which are weight loss and insomnia. But I must say in general it is a very good medication.-
Here is a list of possible side effects for future reference: (remember they are possible side effects, you may experience 1 or some or none like me)
Get emergency medical help if you have any of these signs of an allergic reaction: hives; fever; swollen glands; painful sores in or around your eyes or mouth; difficulty breathing; swelling of your face, lips, tongue, or throat.
This medication may cause severe or life-threatening skin rash, especially in children and in people who are allergic to other seizure medications. Serious skin rash may also be more likely to occur if you are taking lamotrigine together with valproic acid (Depakene) or divalproex (Depakote). Seek emergency medical attention if you have a fever, sore throat, swollen glands, and headache with a severe blistering, peeling, and red skin rash.
If you have to stop taking lamotrigine because of a serious skin rash, you may not be able to take it again in the future.
Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.
Call your doctor at once if you have any of these serious side effects:
the first sign of any skin rash;
fever, sore throat, and headache with a severe blistering, peeling, and red skin rash;
pale skin, easy bruising or bleeding;
fever, chills, body aches, flu symptoms;
muscle pain, tenderness, or weakness with fever or flu symptoms and dark colored urine; or
nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Less serious side effects may include:
dizziness or drowsiness;
mild nausea, vomiting, diarrhea, upset stomach;
lack of coordination;
sleep problems (insomnia), unusual dreams; or
runny or stuffy nose.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
I hope this medication works well for you, as it has done for me.-
Hi Cocbutterer! What a sweet name. Well, I've been taking Lamictal for 5 years and it is the best med for me to stay balanced, physically, emotionally, socially and spiritually. I also have ADD, and I believe Klonopin and Gabatentin are a great combination, along with Lamictal. I am loyal about taking my medications everyday. The Lamictal makes me nauseous, so I eat food in between each one I take. Such as a banana. I cut my pill in half, and eat half of a banana and take it, then the other half of banana and pill. It works great. Lamictal has saved my sanity and I'm not kidding. I went into mania for 6 months, and was homeless. If I would have taken my meds, it never would have happened. Cocobutter, stay with us. There are so many experienced people in our chat room. .With all the answers you've got already, I'm sure you've received help. God Bless, Cocobutter. I know in my heart that you will find a great combination of meds.
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2009 • 2 answers
Posted 16 Feb 2013 • 15 answers
Posted 13 Nov 2013 • 3 answers
Posted 24 Feb 2014 • 5 answers
Posted 22 Oct 2015 • 3 answers